Arizona, 2007Flash Flood in Arizona, August 27, 2007
August 27, 2007 · NWS FGZ · 1 event in 1 county or zone
Heavy rain from a thunderstorm caused a flash flood in Antelope Canyon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a thunderstorm caused a flash flood in Antelope Canyon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 27, 3:30 AM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 27, 3:30 AM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST MON AUG 27 2007
.SYNOPSIS...HIGH PRESSURE CENTERED EAST OF ARIZONA WILL CAUSE MOIST
CONDITIONS AND DAILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TO CONTINUE THROUGH MIDWEEK. LATE IN THE WEEK...THE HIGH PRESSURE
SYSTEM WILL SHIFT WESTWARD ACROSS ARIZONA...BRINGING A GRADUAL
DRYING TREND.
&&
.DISCUSSION...A WEAK SHORT WAVE WILL CONTINUE TO LIFT NORTHEAST THIS
MORNING ACROSS THE AREA. THIS SYSTEM IS RESPONSIBLE FOR SUSTAINING
AND INCREASING SHOWER AND THUNDERSTORMS ACTIVITY ACROSS NORTHERN
SECTIONS OF THE STATE ALONG THE THE AZ/UT BORDER EARLY THIS MORNING.
ANOTHER MIDLEVEL SYSTEM LOCATED OVER SOUTHERN CALIFORNIA WILL LIFT
NORTHWEST OVER THE AREA DURING THE DAY. ANOTHER TROUGH APPROACHING
FROM THE NORTHWEST WILL HELP INFLUENCE THE AREA WITH WEAK LIFT
OVERNIGHT ALONG WITH STRONGER WINDS IN THE MID TO UPPER LEVELS
DURING THE DAY TODAY. THE INCREASED WIND PROFILE WILL LEND TO
HELPING STORMS THIS AFTERNOON BECOME MORE ORGANIZED WITH THE
POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS MAINLY NORTH OF
INTERSTATE 40 THIS AFTERNOON.
THE UPPER LEVEL HIGH PRESSURE RIDGE WILL MOVE TO OUR WEST BY
TUESDAY. THE FLOW ALOFT WILL SHIFT TO A WEST TO NORTHWEST DIRECTION.
AS THIS HAPPENS THE FLOW WILL SHIFT TO A MORE NORTHERNLY DIRECTION
ALLOWING DRIER MIDLEVEL AIR TO MOVE ACROSS NORTHERN ARIZONA. THE
DRIER MIDLEVEL AIR WILL HELP BRING A GRADUAL DECREASE IN AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE AREA. A WEATHER
DISTURBANCE WILL MOVE ACROSS THE RIDGE ON FRIDAY AND DROP SOUTH INTO
ARIZONA ON SATURDAY. THE MIDLEVEL COOLING ASSOCIATED WITH THIS
TROUGH WILL HELP BRING AN INCREASE IN THUNDERSTORM ACTIVITY.
&&
.AVIATION...FOR THE 12Z PACKAGE...AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL BRUSH NRN AZ TODAY. SCT SHRA/TSRA WILL CONTINUE ALONG THE NRN
AZ BORDER THIS MORNING...WITH ISOLD MVFR CONDITIONS. AFTER
17Z...SCT-NMRS SHRA/TSRA WILL DEVELOP ACROSS NORTHERN AZ...WITH
ISOLD IFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. CONVECTIVE
ACTIVITY IS EXPECTED TO DIMINISH AFT 02Z TUE. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
TC/DL
Hazardous weather outlook, Aug 26, 10:00 AM MST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SUN AUG 26 2007
AZZ004>018-037>040-270700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SUN AUG 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TODAY WITH SOME
SHOWERS LOCALLY HEAVY. BEST CHANCES FOR THUNDERSTORMS WILL BE IN
NORTHEASTERN ARIZONA. THE MOST SIGNIFICANT THREAT TODAY WILL BE
LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT CONTINUED THUNDERSTORMS AND SHOWERS...LOCALLY HEAVY RAINFALL
IN SOME AREAS THROUGH WEDNESDAY. ON THURSDAY THE PATTERN SHIFTS AND
NORTHEAST FLOW SHOULD BEGIN A DRYING TREND FOR NORTHERN ARIZONA
LASTING THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Coconino
- When
- August 27, 6:15 AM MST to 8:15 AM MST
- Where
- Coconino County, 4.89 mi ESE of (Pga)page Arpt
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 36.900, -111.370
Five feet of water was flowing in the normally dry Antelope Canyon. This slot canyon is about 5 miles east of Page.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes and Strong Wind in Wisconsin, August 27, 20071 death · $280,000 · 18 events
- Heavy Rain in Arizona, August 27, 20071 death · 1 event
- Flash Flood and Lightning Strike in Nevada, August 27, 2007$6.0 million · 2 events
- Hail and Damaging Winds in Mississippi, August 27, 2007$203,000 · 1 in hail · 13 events
- Hail and Lightning Strike in Minnesota, August 27, 2007$120,000 · 2.75 in hail · 7 events
- Flash Flooding in Utah, August 27, 2007$120,000 · 4 events
- Damaging Winds and Lightning Strike in Alabama, August 27, 2007$82,000 · 55 kt wind · 6 events
- Damaging Wind and Lightning Strikes in Texas, August 27, 2007$27,000 · 55 kt wind · 3 events
- Damaging Winds in Texas, August 27, 2007$24,000 · 50 kt wind · 3 events
- Hail and Damaging Wind in Minnesota, August 27, 20073 in hail · 14 events
- Hail in Iowa, August 27, 20071 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, August 27, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59032.